MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 6/40/135; STENT, SUPERFICIAL FEMORAL ARTERY

BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 6/40/135; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 430499
Medical Device Problem Codes Fracture (1260); Premature Activation (1484)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
The pulsar-18 t3 peripheral self-expandable stent system was selected for treatment.The device got stuck inside the 4f introducer sheath and it was impossible to move forward.The distal part broke and the stent self-expanded inside the introducer sheath.The device was retrieved together with the introducer sheath.
 
Additional Manufacturer Narrative
The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The technical investigation revealed that the distal portion of the retractable shaft is severely deformed (i.E.Kinked and compressed) over a length of about 30 mm.Outside of the deformed zone, the retractable shaft diameter complies with the specification.The inner shaft is plastically deformed, has fractured, and separated from the system.The inner shaft fragment has a length of about 138 mm.The device tip shows scratch marks and indentations.The inner shaft diameter does not comply anymore with the specification.The stent has been partially released inside the introducer sheath and was also returned fractured.The returned stent fragment is severely deformed at one end and has a length of about 27 mm.The introducer sheath used in the intervention was not returned.Review of the production documentation confirmed that the device was manufactured according to specifications and successfully passed all inprocess controls as well as the final inspection.During final inspection, the retractable shaft of every stent system undergoes visual inspection and a 100 percent control of the retractable shaft diameter is performed.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause could be determined.The stent was partially released inside the introducer sheath most likely upon pushing despite meeting resistance.The stent and the inner shaft got stuck and then fractured during the withdrawal attempt due to application of high tensile force.It should be noted that, according to the ifu, the user is advised to exercise care during handling to reduce the possibility of deploying the stent prematurely, accidental breakage, bending or kinking of the delivery system shaft.

Brand Name
PULSAR-18 T3 6/40/135
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key20944863
Report Number1028232-2024-06461
Device Sequence Number8053868
Product Code NIP
UDI-Device Identifier07640130446977
UDI-Public(01)07640130446977(17)2707
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P160025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430499
Device Catalogue Number430499
Device Lot Number06244625
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2024
Supplement Date Received by Manufacturer01/10/2025
Initial Report FDA Received Date12/16/2024
Supplement Report FDA Received Date01/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown